Aa
A
A
Close
Avatar universal
Dizzy/faint with hyperthyroid?
I'm in the process of moving. The day before yesterday I felt amazing and got a lot done, but by the end of yesterday I started feeling terrible... It had only been about three hours since I had eaten but I went to my old place to clean and gather up some stuff and I started feeling very faint and tense and like I just had to stop for the day. I went home and ate and felt better after laying down for a minute. I know I don't have diabetes. I've had my blood sugar checked when I was about to pass out from not eating and it's always been fine. I haven't felt very well today either.
Cancel
7 Answers
Page 1 of 1
Avatar universal
You can have low blood sugar without being Diabetic, and you could also get dizzy from a number of other issues, just from blood thinners like Asperin, Nsaids, and certain BP medications and lack of nutrition. Thyroid issues can also cause you to get lightheaded. So many causes out there, you might want to go to your MD and get a Complete Blood Count and have your B12, D, Iron and Ferritin checked out. Since you do have thyroid issues, you may want to have them check Magnesium also. Take Care FTB4
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks. I'm pretty confident it's not my blood sugar because I have had it checked after pretty much not eating all day and it hasn't been too low.

I've had B12 and iron checked which were normal, but haven't had magnesium or ferritin checked. I suspected a magnesium deficiency so I started taking supplements. Can a low magnesium level cause your body not to use calcium as well? Because interestingly, I had a high calcium level and it went down after I started taking magnesium.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Not sure on Cacium, but just make sure its not Magnesium Oxide.
Magnesium Glycinate is the best for absorption when  have a deficiency and is supposed to be the best for absorption, second best is Magnesium Taurate. Magnesium deficiency can cause many symptoms. Magnesium Oxide and a few others do nothing for you and are used mostly as lavatives
And taking it as a portion of a multi vitamin has little effect if you are deficient, take 400mg 2X per day, bur 4 hours before or after thyroid meds. Good Luck FTB4
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks, I will check and see what kind it is. They're just regular magnesium supplements (not part of a multivitamin) and they're 250mg but I take 2 for 500mg.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I would up it to at least 3 250's then, you can take them separate, just make sure thay are Glycinate or Taurate, if not, then they will not help you. FTB4
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Just looked, they say "vegetable magnesium stearate." Looks like I will be getting some new ones!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Make sure they contain no "SOY" Some use soy as a filler.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources